Oaklash 2022


Safety & Hospitality

Thanks for volunteering with Oaklash's Hospitality & Safety Crew! You get one of those cute bags? Great! In it you'll find snacks, a first aid kit, fentanyl testing strips and other goodies. Our job is to make sure everyone at Oaklash has an incredible experience at our festival and to have as much fun as possible while we do it! That looks like maintaining a joy-focused, judgment free attitude, enjoying today's magic, and keeping eyes out for anyone who might not be at 100%. We're fighting dehydration, low blood sugar, and accidental overdose with style.


See someone who needs a pick me up? Hand them a granola bar or bottle of water, or direct them to one of many water jugs scattered throughout the festival! See the girlies enjoying pills or powders? Offer them a pack of testing strips! Yes, you DO know where the porta potties are; right over there, sis! Now, if you come across someone having a particularly bad day and you're not sure what to do please check the steps below:







1.) If a guest is not responsive and not breathing, assume you are responding to an opioid overdose. If someone is not breathing, they will be unconscious, their skin color will be a blue-gray or an ashen gray, with blue, purple, or gray lips. They may be making a deep, irregular snore-gurgle sound.

Verbally and physically stimulate them: Yell their name, administer sternum rub or hard pinch/twist on arm.


2.) If the guest does not respond or cannot stay responsive, call 911 and alert the dispatcher to the location of the emergency. Be as specific as possible, and emphasize the person is “not responsive and not breathing.” You do not have to give any information about yourself to the dispatcher. After calling 911, alert Oaklash staff.


3.) Administer the first dose of nasal naloxone by putting the nozzle of the device all the way up a person’s nostril. Naloxone will begin to work in 2 - 3 minutes, so a dose should be administered once every 2 minutes to give the naloxone time to work. Do not immediately administer another dose. Have a staff member or another volunteer keep time, if possible.

Naloxone is kept at the Harm Reduction Booth, unlocked and always accessible to every staff member. It is also carried by members of the Safety and Hospitality Team.

Contact Vivvy and/or Maha if more supplies are needed or there are any supply questions.


4.) Begin CPR/rescue breathing. Opioid overdose is a respiratory emergency, not necessarily a cardiac emergency, so prioritize rescue breathing, as chest compressions aren’t necessarily helpful. If available, use breathing shields or ambu-bags. You can also use a shirt, scarf or mask as a barrier between yourself and the person in distress.

Try and get the person laying flat on their back. Open their mouth, pinch their nose closed, put your mouth over theirs and form a seal. Provide one breath every five seconds.


5.) Continue administering one dose of naloxone every two minutes and providing rescue breathing until the person begins to respond, or EMS arrives on scene.


6.) EMS will assess the guest and either transport them to the hospital, or the guest will refuse transport if they are responsive and breathing again. If the guest denies transport, they should be monitored by staff or friends to observe for re-sedation for as long as possible. Oaklash staff and volunteers are not liable if the guest leaves the scene.